Jump to content

Given Prozac for my taper...


[je...]

Recommended Posts

Hello-

I am tapering using the Ashton method from 6mg Ativan per day.

I am now at 4mg Ativan and 15mg valium.

The Doctor insists that i take 10mg prozac "to help ease that taper".

I am not doing well at all. i am suffering every day feelings of terrible fear and sadness.

I feel panic as soon as I wake up and all day I am unable to think, work, feel any positive emotions.

I can not imagine months and months of this way of living. I feel desperate and very scared.

Please can anyone tell me if it is actually good to take Prozac during this?

Or any general advice to how I can get through this?

I really need some support and advice.

Thank you,

Jen

Link to comment
Share on other sites

Starting an A/D can be tricky when in benzo withdrawal because our central nervous system is so sensitive, its difficult to know how we're going to react.  Also, it can take up to 6 weeks for the drug to reach full saturation and there can be symptoms accompanying it so it might be difficult to know what is causing what. 

 

My question, rather than looking to another drug is to ask about your crossover to Valium, this might be a better place to start than adding another drug into the mix.  Of course, if you suffer from chronic depression and need help then this would be the right thing to do.

 

You say you're at 4 mg Ativan and 15 mgs Valium, are you tapering or still crossing over?  How long has it taken you to get to 15 mgs and what is the plan for the remaining 4 mgs Ativan?  Are you going to take several weeks to fully transition to the Valium then hold that dose until stable?  How often are you dosing? 

 

What would really help us if you add your medication history into your signature.  If you need help doing this you can put the information here and a team member can add it in for you.  Here are the instructions.  Add your history/signature 

 

 

Link to comment
Share on other sites

[31...]

Hello-

I am tapering using the Ashton method from 6mg Ativan per day.

I am now at 4mg Ativan and 15mg valium.

The Doctor insists that i take 10mg prozac "to help ease that taper".

I am not doing well at all. i am suffering every day feelings of terrible fear and sadness.

I feel panic as soon as I wake up and all day I am unable to think, work, feel any positive emotions.

I can not imagine months and months of this way of living. I feel desperate and very scared.

Please can anyone tell me if it is actually good to take Prozac during this?

Or any general advice to how I can get through this?

I really need some support and advice.

Thank you,

Jen

 

Just adding my experience here for you to read.  Obviously, everyone is different and no one can give you medical advice.  However, the Ashton manual does say that adding an A/D could be favorable addition during a taper for some patients. You should look at that if you're considering an A/D.

 

I added Zoloft two years into my taper when I was incredibly panicked with anxiety.  It felt like someone was sitting on top of my chest and I had no room to function or even breathe.  It was the worst point in my taper and I couldn't withstand it. I was literally freaking out and it lasted more than a month.  Within two weeks of taking the A/D my anxiety reduced more than 60% and eventually 80-90% reduction.  It was a good decision for me.  The downside is that I now have to taper off the A/D but that's fine for me because it helped me so much. 

Link to comment
Share on other sites

Thank you RodgerThat,

 

It is helpful to know that you got relief from adding an AD.

I will try to stick with the Prozac and hopefully it will help.

I appreciate your reply very much,

Jen

Link to comment
Share on other sites

Thank you Pamster,

I replied to you, but I have no idea where I sent it to now. I'm still learning how this works.

Anyway, I added my history as best as I could recall it.

I am following the Ashton Manual schedule 3 slow taper to valium from 6mg Ativan.

I do have depression, so i will try to stick with the Prozac.

This is a very scary time for me. Your help and support mean very much to me.

Thank you,

Jen

 

Link to comment
Share on other sites

Thanks for adding your medication history.  So you're using schedule 3 for your crossover, are you waiting a week between each step?

 

I know its scary, fear is one of our symptoms so we understand what you're feeling.  Its quite common to feel depression when crossing over to Valium, many members have noted it causes this and sedation but once your body gets used to the Valium it will usually leave so you may not need to stay on the Prozac very long.

 

Link to comment
Share on other sites

×
×
  • Create New...